I received 20 units of botox in my forehead and between my brows. My cheeks are tingly & resistant when I smile. Is this normal?

I had the procedure on Wednesday followed all post tx care.My cheeks, especially my right, feels tingly and numb; resistant when I smile. I called today, and the nurse practitioner said she didn't have an explanation, to wait a few more days. I'm concerned when the botox takes full effect that my cheek will be immobile as well. My cheeks feel tighter than my forehead does. Not sure if this is relevant, but I did bleed heavily on the left and have a knot there. Is the cheek being affected normal?

Doctor Answers 2

Tingling after Botox Injections

Even when Botox injections are performed properly, there is a chance that side effects may take place. 3 days following the injections is not an abnormal time for any side effects to occur. Side effects from Botox injections can include the following:

1) Bruising
2) Headaches
3) Eyelid ptosis
4) An expressionless appearance - (if too much is injected, or the injections are not performed properly)
5) Minor swelling

Duration and onset of side effects can vary from patient to patient, but generally will subside following a over a few weeks to months. If the cheek area is numb and not moving as well, Botox could be affecting the muscles in that area.  If Botox is affecting the cheek muscles, it would temporarly limit the movement of the mouth.  Unfortantly, there is nothing to do at this time but wait.  The area will either get better or worse.  It will likely get better over a couple of days.  If it gets worse, your facial movement will return to normal overtime. I hope this helps, and best of luck!

Unfortunately Botox takes time to take effect.

Unfortunately Botox takes time to take effect. Once the Botox is injected you can not reverse the treatment. The only thing you can do it give it time to work. Botox can take a full 2 weeks to take effect. 


Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 416 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.